Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Use cortisone, stopped, got rashes all over face. Is it the side effect?

I use cortisone on my face once because I have some allergies/ rashes then i realize it brighten my skin and have a certain glow ..since then I always use it regularly..not until these few days I found some testimonies than it is bad for the skin now I have the rashes once again all over my face after stop using it for almost 4 days is it the side effect? What am I going to do to have my skin back? Please help me thank you
Asked On : Thu, 28 Mar 2013
Answers:  2 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to HealthcareMagic.

As per your query you have applied Cortisone cream for long time and presently you are experiencing rashes over face.

As per the findings you are telling it appears to be "Steroid Abuse" or "Steroid dependence". It is quite common phenomenon where after long term, injudicious and unregistered use of steroid creams without medical advice lead to the multiple side effects.

Topical steroid creams are potentially known to cause side effects on long term or injudicious use in form of thinning of skin, hair growth on affected area and prominence of vessels with rashes.
In your case is the same as enumerated above. It is good that you have stopped the cream and make it sure that in future you would not be doing so without a dermatological guidance.
For the betterment you need to meet a dermatologist who can take off the steroidal side effects slowly with different medications. You need to have patience of multiple months to get off from the situation. So believe in your dermatologist under whom you would be taking the treatment and will definiltly be regaining the original good texture of the face.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Dr Sanjay Kumar Kanodia
MD (Dermatology)
Answered: Fri, 28 Jun 2013
I find this answer helpful
Dermatologist Dr. Johny Chacko's  Response
Welcome to healthcare magic
You might be suffering from steroid induced rosacea.
After using steroid for long time and when you stop, it will be like a withdrawal reaction and your skin will become worse for some time. You need a dermatologist's help to control the rash.

Sunscreens, Doxycycline tablets, topical metronidazole or retinoid might be required. So kindly consult a dermatologist for management.
Hope this helped
Take care
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor